Flash Flood, Upshur
- When
- June 17, 9:10 PM CST to 11:00 PM CST
- Where
- Upshur County, Ore City
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.736, -94.941 (the zone’s center; the record gives no point)
High water across FM 852 just northwest of town.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 8:45 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CDT TUE JUN 17 2003 WILL EXTEND FLOOD WATCH NORTHWARD TO ENCOMPASS ALL OF SHV FORECAST AREA. THE RAIN HAS DECREASED SIGNIFICANTLY IN AREAL COVERAGE THIS EVENING...WITH LOSS OF DAYTIME HEATING...JUST LIKE THE LAST COUPLE OF DAYS. HOWEVER...REDEVELOPMENT HAS OCCURRED OVER THE PAST COUPLE OF NIGHTS...NEAR THE UPPER LOW CIRCULATION. DO NOT SEE WHY THIS WILL NOT HAPPEN AGAIN. WITH UPPER LOW OVER NE TX/SW AR AND PROGGED TO SLOWLY LIFT NORTHEAST...THE BEST CHANCES OF RAINFALL WILL BE ACROSS THOSE AREAS. WITH GROUNDS ALREADY SATURATED...A FLOOD WATCH ALREADY NORTH OF THE AREA...AND SOME FLOODING FROM THE LAST COUPLE OF DAYS ACROSS SOME PARTS OF NE TX/SW AR...WILL EXTEND FLOOD WATCH NORTHWARD TO INCLUDE ALL OF THE SHV CWA. WILL ALSO MAKE ONLY A FEW MINOR TWEAKS TO ZONES. ZONES OUT SHORTLY. 22 .SHV...FLOOD WATCH ALL OF CWA TONIGHT.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER EAST TEXAS THIS AFTERNOON...AS THE GULF OF MEXICO CONTINUES TO SUPPLY THE AREA WITH ABUNDANT MOISTURE. DAYTIME HEATING...AND WEAK DISTURBANCES ROTATING AROUND THIS LOW...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER SHOULD BE AT A MINIMUM WITH THESE STORMS...HOWEVER HEAVY RAIN WILL LEAD TO LOCALIZED FLOODING IN SOME AREAS. IF SEVERE WEATHER OCCURS...IT WILL BE THIS AFTERNOON...AS HEATING WILL HELP TO DESTABILIZE THE ATMOSPHERE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS MUCH OF THE AREA THROUGH WEDNESDAY...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
443 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NATCHITOCHES LA FLASH FLOODS
06/17/03 NATCHITOCHES SEVERAL STREETS UNDER HIGH
WATER. REPORTED BY LAW
ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
621 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM WEST MONROE LA FLASH FLOODS
06/17/03 OUACHITA SEVERAL STREETS UNDER HIGH
WATER. WATER OVER LOUISIANA
STATE HIGHWAY 34.The Shreveport radar (KSHV), 108 km away, was scanning. The volume nearest the first event began at 03:11 UTC.
1 flash flood. Local standard time, as filed.
High water across FM 852 just northwest of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365339.